Skip to content
Migraine meds and side effects
avatar
Michlelin posted:
I am currently on 150 mg Topamax daily. I have severe muscle a joint pain for 10 days before my menstuel cycle not to mention the horrible headaches plus the hormonal migraine. I am on this med to prevent migraines in the first place. The severity is lessesned but frequency of them are not. I have been it for almost two years. Relpax is a lifesaver. Topamax is messing with my vision. I can't stand solar lights, fireworks , streetlight, and I don't drive at night anymore. I also think it makes me a bit moody. I am thinking of switching to Zonegran. Has anyone had any luck with that and have you had any eye troubles with it? I can't take the pain anymore on this med I have to switch to something. Sure wish there was a cure for migraines.
Reply
 
avatar
itmatsb responded:
Zonegran is an anti-seizure medication which may be used off-label to treat migraines. I don't know about that. But there are certainly other daily preventative migraine medications that you could try instead.

If you are having hormonal headaches, has your gynecologist suggested birth control or hormones to even out your hormones? That could help you. Or sometimes it can make headaches worse. My friends have all had it help their migraines.

And If your topamax and other daily preventative medications are not controlling your migraines and you have migraines for 15 days or more a month you would probably qualify for Botox injections which most help those who are not helped by the daily preventative migraine medications, like Topamax.

Plus have you tried nerve block and trigger point injections?

Have you tried a Butrans patch?

There are other remedies available for you.
[br>Let me know what you have tried. Good luck.

Sara[br>
 
avatar
itmatsb replied to itmatsb's response:
Don't know why there are "br>" symbols above.
Sara
 
avatar
Michlelin replied to itmatsb's response:
I will have to check into a Butrans patch. My Gyno put me on BC pills and it made it awful. Intensified the migraines. Plus you shouldn't be on BC pills if you get migraine with aura which is my case. So I have to be careful on what I do. I heard of the mini pill but do not want weight gain. Thank you for your input you opened my eyes to other options.


Helpful Tips

Yoga Helps
Yoga is a good tool to reducing stress and the headaches that come with it. More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center